Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 39, NWS Wichita, KS

April 23, 2008Marion County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 23, 2008, 10:26 AM CDT for Marion County, Kansas. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2008, 10:26 AM CDT (15:26 UTC)
Expired
Apr 23, 2008, 11:30 AM CDT
In force
64 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Marion County, KS

The radar

The Topeka radar (KTWX), 92 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 10:37 AM CDTHAIL 17 Se Lincolnville, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 9:50 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 3.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 231527
SVRICT
KSC115-231630-
/O.NEW.KICT.SV.W.0039.080423T1526Z-080423T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1026 AM CDT WED APR 23 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MARION COUNTY IN CENTRAL KANSAS.

* UNTIL 1130 AM CDT.

* AT 1022 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL
  UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR MARION...AND
  MOVING NORTHEAST AT 9 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  HILLSBORO...LINCOLNVILLE...LOST SPRINGS...MARION...MARION LAKE...
  PILSEN.

THIS SEVERE THUNDERSTORM WARNING REPLACES THE PREVIOUS WARNING 
ISSUED FOR THE WARNED AREA.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

THE STORM HAS A HISTORY OF PRODUCING LARGE HAIL.

VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEASTERN KANSAS.

LAT...LON 3827 9725 3844 9727 3860 9692 3858 9691
      3853 9691 3851 9682 3834 9681 3834 9684
      3827 9683
TIME...MOT...LOC 1526Z 246DEG 7KT 3841 9696

$$

JAKUB
3 follow-up statements
000 
WWUS53 KICT 231541
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1040 AM CDT WED APR 23 2008

KSC115-231630-
/O.CON.KICT.SV.W.0039.000000T0000Z-080423T1630Z/
MARION KS-
1040 AM CDT WED APR 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MARION COUNTY UNTIL 1130 AM CDT...

AT 1037 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR LINCOLNVILLE...OR 7 
MILES NORTHEAST OF MARION...MOVING NORTHEAST AT 8 MPH.  

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
MARION COUNTY.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND FLOODING. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEASTERN KANSAS.

LAT...LON 3827 9725 3844 9727 3860 9692 3858 9691
      3853 9691 3851 9682 3834 9681 3834 9684
      3827 9683
TIME...MOT...LOC 1540Z 246DEG 7KT 3842 9693

$$

KRC
000 
WWUS53 KICT 231610
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1110 AM CDT WED APR 23 2008

KSC115-231630-
/O.CON.KICT.SV.W.0039.000000T0000Z-080423T1630Z/
MARION KS-
1110 AM CDT WED APR 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MARION COUNTY UNTIL 1130 AM CDT...

AT 1107 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
MARION...MOVING EAST AT 19 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
MARION COUNTY...INCLUDING THE TOWN OF MARION.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEASTERN KANSAS.

LAT...LON 3827 9725 3844 9727 3860 9692 3858 9691
      3853 9691 3851 9682 3834 9681 3834 9684
      3827 9683
TIME...MOT...LOC 1610Z 260DEG 16KT 3837 9695

$$

KRC
000 
WWUS53 KICT 231629
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1129 AM CDT WED APR 23 2008

KSC115-231639-
/O.EXP.KICT.SV.W.0039.000000T0000Z-080423T1630Z/
MARION KS-
1129 AM CDT WED APR 23 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARION COUNTY WILL
EXPIRE AT 1130 AM CDT...

AT 1126 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEASTERN KANSAS.

LAT...LON 3827 9725 3844 9727 3860 9692 3858 9691
      3853 9691 3851 9682 3834 9681 3834 9684
      3827 9683
TIME...MOT...LOC 1629Z 260DEG 16KT 3838 9684

$$

KRC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 8:59 AM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Apr 23, 8:59 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
859 AM CDT WED APR 23 2008

.UPDATE...
UPDATED GRIDS TO REFLECT LATEST PRECIPITATION TRENDS. AS FAR AS
SEVERITY OF CONVECTION...DEALING MAINLY WITH MULTICELL CLUSTERS
THAT ARE PULSING. BETTER DEEP LAYER SHEAR /35 TO 40 KNOTS WHICH
WOULD FAVOR ROTATING STORMS...REMAINS WEST OF THE FORECAST
AREA. STORMS THIS MORNING THE RESULT OF ISENTROPIC LIFT/LOW LEVEL
MOISTURE TRANSPORT. ANY SEVERE STORMS SHOULD BE SHORT LIVED AND
NOT ORGANIZED AT THIS TIME.

KRC

&&

.PREV DISCUSSION... /ISSUED 637 AM CDT WED APR 23 2008/

UPDATE...

WILL BE MAKING MINOR TWEAKS TO GOING GRIDS TO ADJUST TO
OBERVATIONS/SHORT TERM TRENDS. IN THE VERY NEAR TERM THE RUC
SEEMS TO BE DOING BEST WITH THE LOW LEVEL MOISTURE AND
PRECIPITATION. AFTER 1800 UTC ABOUT THERE IS CONSIDERABLE
UNCERTAINTY. THE LOCALLY RUN WRF 32KM WITH NO CONVECTIVE
PARAMETERIZATION MAY HAVE BEST HANDLE ON PRECIPITATION THIS
AFTERNOON/EVENING. IT SHUTS PRECIPITATION DOWN THIS MORNING...THEN
REDEVELOPS PRECIPITATION IN FAR EASTERN SECTIONS OF DDC FORECAST
AREA AROUND 2100 UTC IN ASSOCIATION WITH RATHER IMPRESSIVE
SHORTWAVE. THE BEST LIFT/CHANCE FOR PRECIPITATION WOULD APPEAR TO
BE VERY LATE THIS AFTERNOON AND EVENING OVER THE WESTERN HALF OF
THE FORECAST AREA WITH SLIGHTLY LOWER CHANCES TONIGHT IN SOUTHEAST
KS. BELIEVE THE OPERATIONAL NORTH AMERICAN MODEL/GLOBAL FORECAST
SYSTEM MODEL IS UNDERPLAYING CONVECTIVE AVAILABLE POTENTIAL ENERGY
THIS AFTERNOON...WITH VALUES CLOSER AT OR ABOVE 2000J/KILOGRAM
MORE REALISTIC...WITH EVERYTHING DEPENDING ON AMOUNT OF CLOUDS
COVER/HEATING THIS AFTERNOON. -HOWERTON

AVIATION...

ANOTHER TRICKY SET OF TAFS...WITH CONCERNS ABOUT PRECIPITATION
CHANCES AT THE ONSET AND THEN THE THUNDERSTORM CHANCES THIS
AFTERNOON/OVERNIGHT. MODELS CONTINUE TO STRUGGLE BADLY WITH LOW
LEVEL MOISTURE AND RESULTANT CLOUDS. BELIEVE THREAT OF RAIN SHOWERS
WILL WANE BY MIDDLE MORNING...WITH MAINLY SCATTERED CLOUDS FOR MUCH
OF THE AFTERNOON. BELIEVE LOCAL VERSION OF WRF WITH NO CONVECTIVE
PARAMETERIZATION HAS BEST HANDLE ON PRECIPITATION/THUNDERSTORMS
WHICH WOULD SUGGEST VCTS/TSTM TEMPO GROUPS AT KRSL/KHUT BY LATE
THIS AFTERNOON....AND VCTS KSLN/KICT A BIT LATER. FOR KCNU...BEST
PRECIPITATION CHANCES ARE NOT EXPECTED UNTIL CLOSER TO MIDNIGHT.
-HOWERTON

PREV DISCUSSION... /ISSUED 300 AM CDT WED APR 23 2008/

DISCUSSION...
MAIN FORECAST CONCERNS ARE PRECIPITATION CHANCES THROUGH FRIDAY.

TODAY-TONIGHT:
CONVECTION JUST GETTING STARTED OVER NORTHERN OKLAHOMA AT 02Z...WITH
SOME CUMULUS ACROSS SOUTHERN KANSAS. EXPECT THAT CONVECTION WILL
INCREASE OVER SOUTHERN KANSAS THIS MORNING AND THEN OVER THE ENTIRE
FORECAST AREA THIS AFTERNOON. WHILE PRECIPITATION CHANCES INCREASE
THROUGH THE DAY...0-6KM SHEAR REMAINS WEAK. WITH MLCAPE VALUES
BETWEEN 1000 AND 2000J/KG...THUNDERSTORMS ARE EXPECTED BUT GIVEN THE
WEAK SHEAR SEVERE STORMS ARE NOT EXPECTED.

THURSDAY-FRIDAY:
MOISTURE TRANSPORT INTO THE AREA REMAINS STRONG ON THURSDAY INTO
FRIDAY...STILL AHEAD OF THE SURFACE LOW WHICH WILL BE OVER WESTERN
KANSAS. THE BEST 0-6KM SHEAR WILL BE OVER THE AREA THURSDAY LATE
AFTERNOON/EARLY EVENING. AT THIS TIME THERE COULD BE SOME
SUPERCELLS...ESPECIALLY BETWEEN 00Z AND 03Z.

THERE WILL LIKELY BE SOME HEAVY RAINFALL WITH THESE STORMS...BUT
WIDESPREAD FLOODING IS NOT EXPECTED. 1 HOUR FLASH FLOOD GUIDANCE FOR
SOUTHEAST KANSAS ARE AROUND 2 INCHES...AND 3 HOUR FLASH FLOOD
GUIDANCE IS 3 TO 4 INCHES.

WHILE THE PRECIPITATION CHANCES CONTINUE INTO FRIDAY...CONFIDENCE IS
ONLY MODERATE THAT WIDESPREAD PRECIPITATION WILL ACTUALLY CONTINUE
INTO FRIDAY. NAM/WRF KEEPS PRECIPITATION NORTH AND EAST OF KANSAS
FROM THURSDAY LATE EVENING THROUGH FRIDAY...BUT MOISTURE TRANSPORT
CONTINUES TO BE PRETTY STRONG DURING THAT TIME. WILL KEEP
PRECIPITATION CHANCES GOING FOR NOW...BUT LATER SHIFTS WILL NEED TO
LOOK AT THIS TIME FRAME AGAIN.

SATURDAY-TUESDAY:
THE GOING FORECAST LOOKS TO BE PRETTY GOOD...SO NO MAJOR CHANGES
NEEDED. NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES THROUGH THE
WEEKEND AND INTO NEXT WEEK. ANOTHER SURFACE LOW COMES THROUGH THE
AREA SATURDAY EVENING WITH MORE THUNDERSTORM CHANCES.

SCHRECK

AVIATION...06Z TAFS RSL/SLN/HUT/ICT/CNU

ISOLD TSRA POSSIBLE OVERNIGHT AS 850 SOUTHERLY RETURN FLOW
ADVECTS MOISTURE/INSTABILITY NWD FROM OKLAHOMA. OPTED TO NOT
INCLUDE TS MENTION IN TAFS GIVEN COVERAGE CONCERNS. BETTER CHANCE
FOR SCATTERED TSRA COVERAGE WED PARTICULARLY PM/EVE AS A WEAK
SHORTWAVE TROF APPROACHES FROM THE SW. DID INCLUDE VCTS FOR THIS.
NOT QUITE AS CONFIDENT ABOUT IFR CIGS FORMING DURING THE EARLY
MORNING HOURS GIVEN LATEST DEWPOINT TRENDS ESPECIALLY UP IN
CENTRAL KS. ALSO...NAM HAS BACKED OFF A BIT ON LOW-LEVEL MOISTURE.
NEVERTHELESS WITH EASTERLY UPSLOPE FLOW NORTH OF WARM FRONT IN
OKLAHOMA...COULD SEE BOUNDARY LAYER MOISTEN UP ENOUGH TO
EVENTUALLY FORM SOME IFR CIGS ACROSS THE AREA. FOR NOW...WILL ONLY
CARRY SOME SCATTERED DECKS AROUND 500-800 FT.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    74  60  80  55 /  40  60  20  30
HUTCHINSON      73  59  78  52 /  50  60  20  30
NEWTON          73  59  79  55 /  40  60  20  30
ELDORADO        75  59  80  56 /  40  60  30  30
WINFIELD-KWLD   76  60  82  57 /  40  60  20  20
RUSSELL         72  59  79  47 /  60  50  20  30
GREAT BEND      71  59  82  49 /  60  50  20  30
SALINA          72  59  79  51 /  50  60  20  30
MCPHERSON       72  58  78  53 /  50  60  20  30
COFFEYVILLE     78  60  82  57 /  30  70  30  20
CHANUTE         77  59  81  57 /  30  70  40  30
IOLA            77  58  81  57 /  30  70  30  30
PARSONS-KPPF    77  59  81  57 /  30  70  30  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 23, 10:15 AM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1015 AM CDT WED APR 23 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-241515-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1015 AM CDT WED APR 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY
AND TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE MAINLY ALONG AND
WEST OF A LINE FROM EUREKA TO SEDAN. THE MAIN THREATS WITH ANY
STORM TODAY WILL BE QUARTER SIZED HAIL OR LARGER... WIND GUSTS OF
60 MPH AND LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS ACROSS MOST OF THE AREA
THURSDAY AND THURSDAY NIGHT. STRONG STORMS WILL BE POSSIBLE.
CHECK BACK FOR LATER OUTLOOKS AS THE POTENTIAL SEVERE WEATHER
THREAT COULD INCREASE ACROSS PORTIONS OF THE AREA ON THURSDAY.

ISOLATED THUNDERSTORMS COULD LINGER ACROSS MAINLY SOUTHEAST KANSAS
ON FRIDAY...WITH A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE
ENTIRE AREA AGAIN ON SUNDAY. AT THIS TIME THESE STORMS ARE NOT
EXPECTED TO BE SEVERE.

FIRE DANGER WILL BE HIGH ON THURSDAY ACROSS SOUTHEAST KANSAS...AND
HIGH AGAIN ON FRIDAY ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL
KANSAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, Apr 23, 9:33 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
933 AM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 AM     HAIL             3 NE GOESSEL            38.28N 97.31W
04/23/2008  E1.75 INCH       MARION             KS   PUBLIC

&&

ELDER
Special weather statement, Apr 23, 9:35 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
935 AM CDT WED APR 23 2008

KSZ047-231515-
BARTON-
935 AM CDT WED APR 23 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BARTON COUNTY...

AT 933 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SEWARD...AND MOVING NORTH AT 21 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

JAKUB
Local storm report, Apr 23, 9:44 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
944 AM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 AM     HAIL             HILLSBORO               38.35N 97.20W
04/23/2008  E0.75 INCH       MARION             KS   LAW ENFORCEMENT

&&

ELDER
Local storm report, Apr 23, 10:08 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1008 AM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 AM     HAIL             HILLSBORO               38.35N 97.20W
04/23/2008  E0.75 INCH       MARION             KS   LAW ENFORCEMENT

&&

KRC
Local storm report, Apr 23, 10:16 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1016 AM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 AM     FLOOD            4 W HILLSBORO           38.35N 97.28W
04/23/2008                   MARION             KS   TRAINED SPOTTER

            WATER RUNNING OVER COUNTY ROAD 4 MILES WEST OF HILLSBORO.

&&

RBL
Local storm report, Apr 23, 10:17 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1017 AM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 AM     HAIL             4 W HILLSBORO           38.35N 97.28W
04/23/2008  E1.00 INCH       MARION             KS   TRAINED SPOTTER

&&

RBL

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:57 AM CDTSevere Thunderstorm WarningICTMarion26 min
Apr 23, 9:02 AM CDTSevere Thunderstorm WarningICTMarion58 min
Apr 23, 9:43 AM CDTSevere Thunderstorm WarningICTMarion62 min
Apr 23, 10:07 AM CDTAreal Flood WarningICTMarion5 hr
Apr 23, 10:45 AM CDTSevere Thunderstorm WarningICTChase60 min
Apr 23, 11:13 AM CDTFlash Flood WarningICTChase, Marion6 hr
Apr 23, 11:14 AM CDTSevere Thunderstorm WarningICTReno61 min
Apr 23, 11:41 AM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sumner44 min
Apr 23, 11:44 AM CDTSevere Thunderstorm WarningICTChase61 min
Apr 23, 12:15 PM CDTSevere Thunderstorm WarningICTKingman, Reno27 min
Apr 23, 12:24 PM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood66 min
Apr 23, 12:54 PM CDTAreal Flood WarningICTKingman, Reno4 hr
Apr 23, 1:28 PM CDTSevere Thunderstorm WarningICTButler, Chase40 min
Apr 23, 1:43 PM CDTSevere Thunderstorm WarningICTHarvey, Kingman, Reno, Sedgwick41 min
Apr 23, 1:45 PM CDTAreal Flood WarningICTChase6 hr
Apr 23, 1:52 PM CDTSevere Thunderstorm WarningICTMarion30 min
Apr 23, 2:06 PM CDTAreal Flood WarningICTButler5 hr
Apr 23, 3:07 PM CDTAreal Flood WarningICTGreenwood4 hr
Apr 23, 3:52 PM CDTFlood WatchICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more13 hr
Apr 23, 4:05 PM CDTHigh Wind WarningICTBarton, Ellsworth, Lincoln, Rice, Russell115 min
Apr 23, 4:27 PM CDTAreal Flood WarningICTWoodson6 hr
Apr 23, 5:13 PM CDTFlash Flood WarningICTChase, Marion3 hr
Apr 23, 5:20 PM CDTSevere Thunderstorm WarningICTAllen, Neosho, Wilson, Woodson55 min
Apr 23, 5:37 PM CDTAreal Flood WarningICTCowley2 hr
Apr 23, 5:40 PM CDTSevere Thunderstorm WarningICTLabette, Neosho45 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.